MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number H74939216730020
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidewire coating had peeled, and partial detachment had occurred.The target lesion was located in a moderately tortuous and severely calcified segment of the popliteal artery.A 300 cm v-14 control wire angled tip was selected for use.During the procedure, the guidewire encountered resistance and demonstrated insufficient pushability, prompting the physician to withdraw the device.Upon inspection, the guidewire was found to be bent at the tip with areas of coating loss.The device was removed partially in one piece, with a detached segment found within the introducer sheath upon extraction.Imaging confirmed that no coating fragments or wire materials were left inside the patient.The procedure was successfully completed with a new guidewire, and no patient complications were reported.
 
Event or Problem Description
It was reported that the guidewires coating had peeled, and partial detachment had occurred.The target lesion was located in a moderately tortuous and severely calcified segment of the popliteal artery.A 300 cm v-14 control wire with an angled tip was selected for use.During the procedure, the guidewire encountered resistance and demonstrated insufficient pushability, prompting the physician to withdraw the device.Upon inspection, the guidewire was found to be bent at the tip with areas of coating loss.The device was removed partially in one piece, with a detached segment found within the introducer sheath upon extraction.Imaging confirmed that no coating fragments or wire materials were left inside the patient.The procedure was successfully completed with a new guidewire, and no patient complications were reported.
 
Additional Manufacturer Narrative
Media inspection: the device was no returned; nevertheless, there are pictures attached in the parent record, and it is possible to observe that the device was peeled and stretched.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.From the provided media by the healthcare facility, it is possible to observe that the polymer jacket of the device was peeled, stretched and detached, moreover the distal tip was bent.The guidewire was returned, and it was observed that polymer jacket was detached/peeled and stretched at polymer jacket and bent at distal tip.
 
Event or Problem Description

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20668812
Report Number2124215-2024-68903
Device Sequence Number7285692
Product Code DQX
UDI-Device Identifier08714729799238
UDI-Public08714729799238
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2025
Device Model NumberH74939216730020
Device Catalogue NumberH74939216730020
Device Lot Number0032373311
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer11/20/2024
12/27/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/05/2024
01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale